Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 177, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 25, 2006, 2:25 AM CDT for Jasper County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 2:25 AM CDT (07:25 UTC)
- Expired
- May 25, 2006, 3:16 AM CDT
- In force
- 51 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 95 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 250725
SVRILX
ILC079-250830-
/O.NEW.KILX.SV.W.0177.060525T0725Z-060525T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
225 AM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHEAST ILLINOIS.
* UNTIL 330 AM CDT
* AT 221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GILA...OR ABOUT 11 MILES SOUTH OF TOLEDO...AND WAS MOVING SOUTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEWTON...
BOGOTA...
WILLOW HILL...
STE. MARIE...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3918 8829 3905 8838 3890 8828 3885 8797
3906 8794
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 250750
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
250 AM CDT THU MAY 25 2006
ILC079-250830-
/O.CON.KILX.SV.W.0177.000000T0000Z-060525T0830Z/
JASPER-
250 AM CDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR JASPER COUNTY...
AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NEWTON...MOVING SOUTHEAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
WILLOW HILL.
STE. MARIE.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3916 8823 3903 8833 3890 8828 3885 8797
3906 8794
$$
AUTEN000
WWUS53 KILX 250816
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
317 AM CDT THU MAY 25 2006
ILC079-250827-
/O.CAN.KILX.SV.W.0177.000000T0000Z-060525T0830Z/
JASPER-
317 AM CDT THU MAY 25 2006
...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY HAS BEEN
CANCELLED...
AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3916 8823 3903 8833 3890 8828 3885 8797
3906 8794
$$
AUTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:00 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 24, 9:00 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 900 PM CDT WED MAY 24 2006 .DISCUSSION... TORNADO WATCH IN EFFECT FOR ANOTHER HOUR. CONVECTION TRYING TO ORGANIZE ALONG COLD FRONT ALONG THE ILLINOIS RIVER TRACKING EAST INTO WORKED OVER AIRMASS SO EXPECT STORMS TO DECREASE OVER THE NEXT HOUR OR TWO. IF STORMS SHOW A WEAKENING TREND OVER THE NEXT HOUR...WILL DROP WATCH EARLY...OTHERWISE...ANY ZONE UPDATE WILL BE HELD OFF UNTIL JUST AFTER 10 PM. WILL KEEP THE LOW POPS MENTIONED MOST AREAS WITH HIGHER POPS ACRS SOUTHEAST WHERE ORGANIZED CONVECTION IS ONLY SLOWLY TRACKING EAST AND SOUTHEAST. && .PREV DISCUSSION... MAIN CONCERN IN THIS FORECAST CYCLE IS THE CONVECTION EXPECTED TO FIRE OVER REGION TODAY AND TONIGHT...LINGERING INTO THURSDAY NIGHT. THEN DRY CONDITIONS THROUGH THE REST OF THE PERIOD. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MOISTURE CHANNEL SATELLITE IMAGERY SHOWS UPPER LOW CENTER IN SOUTHEASTERN ND WITH RAPID DRYING SEEN BEHIND SIGNIFICANT SHORTWAVE ROTATING EAST OVER IA. THIS SHORTWAVE EXTENDED FROM SOUTHEAST MN OVER EASTERN IA TO NORTH CENTRAL MO. THIS EASTWARD ROTATION SHOULD CONTINUE TO ENHANCE THE UPPER LEVEL DIFLUENCE OVER A CONTINUING DESTABLIZING AIRMASS. NORTH-SOUTH MOISTURE AXIS IS OVER CENTRAL MO IN LOW LEVELS. EASTERN EDGE OF THE DEEPER LOW LEVEL MOISTURE CONTINUED TO ADVECT EAST INTO THE CWA...AS THE SURFACE DEW POINTS CONTINUE TO INCREASE. 18Z UPPER AIR RUN AT ILX CONTINUES TO SHOW COULD WINDS ALOFT THOUGH THE SHEAR IS LIMITED...OTHER THAN AT THE LOWEST LAYERS. EXPECT SEVERE POTENTIAL IN THE NORTHERN 2/3 OF CWA IN THE AFTERNOON/EVENING WITH THE UPPER LEVEL WAVE MOVING THROUGH...DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT WITH A ISOLATED TORNADO POSSIBLE. LATER DEVELOPMENT POSSIBLE THIS EVENING TO MOVE INTO SOUTHEAST CWA WITH LOW LEVEL JET TO STRENGTHEN OVER SOUTHERN MO. AS THE SURFACE LOW MOVES INTO THE STATE OVERNIGHT AND THROUGH THE DAY THURSDAY...THE FOCUS OF POSSIBLE REDEVELOPMENT SHIFTS TO SOUTHEAST SECTIONS OF THE CWA AHEAD OF THE FRONT. LONG TERM...SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS ARE VERY SIMILAR IN PROG OF BUILDING OF UPPER RIDGE OVER CENTRAL US. THE RIDGE WILL AID IN HOLDING THE SURFACE FRONTAL ZONE OFF TO THE WEST THROUGH THE PERIOD. THERE MAY BE CONVECTION TO FIRE ON THE FRONT AND DRIFT INTO THE WARNING AREA...HOWEVER IS STILL TOO EARLY TO CARRY THESE POPS. THEREFORE...WILL STAY WITH MAINLY DRY EXTENDED PERIODS. NO SIGNIFICANT CHANGES MADE TO THE GRIDS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SMITH/GOETSCH
Hazardous weather outlook, May 24, 11:07 AM CDT, 15 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT WED MAY 24 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1107 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND INTO THIS EVENING WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT. HJS
In the hours before
Local storm report, May 24, 8:53 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
853 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG NEWTON 38.99N 88.16W
05/24/2006 JASPER IL EMERGENCY MNGR
STORAGE BUILDING DAMAGED AT THE FAIRGROUNDS. PART OF A
ROOF OFF OF A HOME. TREES AND POWER LINES DOWN.
&&
SCHAFFERLocal storm report, May 24, 9:12 PM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
912 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 SSW SUMNER 38.66N 87.89W
05/24/2006 LAWRENCE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN.
&&
SCHAFFERLocal storm report, May 24, 9:17 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 6 SE LEWISTOWN 40.34N 90.07W
05/24/2006 FULTON IL LAW ENFORCEMENT
SHERIFF REPORTED 4 TREES DOWN ON IL ROUTE 78 6 MILES SE
OF LEWISTOWN
0310 PM HAIL 1 W ST. DAVID 40.49N 90.07W
05/24/2006 E3.00 INCH FULTON IL EMERGENCY MNGR
2.5 INCH TO 3 INCH HAIL...DURATION OF HAIL...5 MINUTES
0312 PM HAIL LEWISTOWN 40.40N 90.16W
05/24/2006 E1.00 INCH FULTON IL EMERGENCY MNGR
REPORT FROM FULTON COUNTY EMERGENCY MANAGER
0314 PM HAIL ST. DAVID 40.49N 90.05W
05/24/2006 E1.75 INCH FULTON IL TRAINED SPOTTER
REPORT FROM TRAINED SPOTTER
0317 PM HAIL ST. DAVID 40.49N 90.05W
05/24/2006 E1.00 INCH FULTON IL EMERGENCY MNGR
QUARTER SIZED HAIL IN ST DAVID
0325 PM HAIL CANTON 40.56N 90.04W
05/24/2006 M1.75 INCH FULTON IL EMERGENCY MNGR
0325 PM TSTM WND DMG CANTON 40.56N 90.04W
05/24/2006 FULTON IL EMERGENCY MNGR
LIMBS AND POWERLINES DOWN ON IL ROUTE 9
0330 PM TSTM WND DMG HANNA CITY 40.69N 89.79W
05/24/2006 PEORIA IL PUBLIC
LARGE TREE LIMBS DOWN...PUBLIC REPORT VIA SHERIFF
0330 PM TSTM WND DMG 3 E PLEASANT PLAINS 39.87N 89.86W
05/24/2006 SANGAMON IL EMERGENCY MNGR
POWERLINES DOWN ALONG ROUTE 125 3 MILES EAST OF PLEASANT
PLAINS
0334 PM HAIL 2 W TRIVOLI 40.69N 89.92W
05/24/2006 E1.00 INCH PEORIA IL EMERGENCY MNGR
HAIL AT THE CORNER OF STONE SCHOOL ROAD AND IL ROUTE 116
0339 PM TSTM WND GST TREMONT 40.53N 89.49W
05/24/2006 M65.00 MPH TAZEWELL IL EMERGENCY MNGR
MEASURED AT EOC
0342 PM TSTM WND GST 1 S MACKINAW 40.52N 89.36W
05/24/2006 E60.00 MPH TAZEWELL IL TRAINED SPOTTER
FROM SIGNIFICANT WEATHGER OBSERVER NETWORK
0343 PM TSTM WND GST 2 E HOPEDALE 40.42N 89.38W
05/24/2006 M70.00 MPH TAZEWELL IL EMERGENCY MNGR
AT IL ROUTE 122 AND BEEMACK ROAD
0344 PM TSTM WND GST MACKINAW 40.53N 89.36W
05/24/2006 M60.00 MPH TAZEWELL IL LAW ENFORCEMENT
MEASURED BY MACKINAW PD
0345 PM TSTM WND DMG DUNFERMLINE 40.49N 90.03W
05/24/2006 FULTON IL EMERGENCY MNGR
SIX 1 TO 3 FOOT DIAMETER TREES SNAPPED.
0345 PM TSTM WND DMG MACKINAW 40.53N 89.36W
05/24/2006 TAZEWELL IL CO-OP OBSERVER
5 TO 12 INCH TREE LIMBS DOWN IN MAKCINAW. SEVERAL HIGHWAY
SIGNS BLOWN DOWN ON ROUTE 9 NEAR MAKCINAW. SHINGLES OFF
OF A HOUSE 1 MILE EAST OF MACKINAW.
0350 PM TSTM WND DMG ROME 40.88N 89.51W
05/24/2006 PEORIA IL CO-OP OBSERVER
TREE LIMBS DOWN IN ROME. POWER LINES DOWN. FENCE BLOWN IN
AT A BASEBALL FIELD AND DAMAGE TO STRUCTURES AT THE
FIELD.
0350 PM TSTM WND DMG STANFORD 40.43N 89.22W
05/24/2006 MCLEAN IL EMERGENCY MNGR
ROOF DAMAGE IN STANFORD.
0356 PM TSTM WND GST 3 N EUREKA 40.76N 89.28W
05/24/2006 M76.00 MPH WOODFORD IL EMERGENCY MNGR
50 MPH SUSTAINED...DUST AND DEBRIS IN THE AIR
0359 PM TSTM WND DMG EUREKA 40.72N 89.28W
05/24/2006 WOODFORD IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY OF EUREKA.
0403 PM TSTM WND DMG ROME 40.88N 89.51W
05/24/2006 PEORIA IL EMERGENCY MNGR
8 INCH TREE LIMB DOWN.
0405 PM TSTM WND DMG 1 SSE WASHBURN 40.91N 89.28W
05/24/2006 WOODFORD IL EMERGENCY MNGR
POWER LINES DOWN IN WASHBURN.
0406 PM TSTM WND DMG WASHBURN 40.92N 89.29W
05/24/2006 WOODFORD IL EMERGENCY MNGR
6 INCH DIAMETER TREE DOWN.
0406 PM TSTM WND DMG HUDSON 40.61N 88.99W
05/24/2006 MCLEAN IL EMERGENCY MNGR
FIVE 3 FOOT DIAMETER TREES DOWN.
0406 PM TSTM WND DMG HUDSON 40.61N 88.99W
05/24/2006 MCLEAN IL EMERGENCY MNGR
SMALL STRUCTURES DAMAGED IN HUDSON.
0410 PM TSTM WND DMG GRIDLEY 40.74N 88.88W
05/24/2006 MCLEAN IL AMATEUR RADIO
LARGE TREES DOWN IN GRIDLEY.
0413 PM TSTM WND DMG SW TOLUCA 41.01N 89.13W
05/24/2006 MARSHALL IL EMERGENCY MNGR
POWER LINES DOWN SOUTHWEST OF TOLUCA.
0413 PM HAIL TOLUCA 41.01N 89.13W
05/24/2006 M0.88 INCH MARSHALL IL EMERGENCY MNGR
0420 PM TSTM WND DMG WAYNESVILLE 40.24N 89.12W
05/24/2006 DE WITT IL EMERGENCY MNGR
TREE DOWN ON A CAR AND FENCE. POWER LINES DOWN.
0420 PM TSTM WND DMG 5 NE LACON 41.07N 89.34W
05/24/2006 MARSHALL IL EMERGENCY MNGR
POWER LINES DOWN ON A CAR.
0423 PM TSTM WND DMG PALMER 39.46N 89.41W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN IN PLAMER.
0425 PM TSTM WND DMG 1 SE WASHBURN 40.91N 89.28W
05/24/2006 WOODFORD IL EMERGENCY MNGR
18 INCH DIAMTER TREE DOWN.
0425 PM TSTM WND DMG 4 E WASHBURN 40.92N 89.22W
05/24/2006 WOODFORD IL EMERGENCY MNGR
18 FOOT DIAMETER GRAIN SILO DESTROYED.
0427 PM TSTM WND DMG EDINBURG 39.66N 89.39W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN.
0427 PM TSTM WND DMG MORRISONVILLE 39.42N 89.46W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN.
0433 PM HAIL 1 S TAYLORVILLE 39.51N 89.26W
05/24/2006 M0.88 INCH CHRISTIAN IL CO-OP OBSERVER
0450 PM TSTM WND DMG 3 W PANA 39.39N 89.13W
05/24/2006 CHRISTIAN IL CO-OP OBSERVER
WIND DAMAGE IN ROSAMOND...NUMEROUS TREES BLOWN DOWN AND
SIDING ON HOUSE DAMAGE. BETWEEN 450 AND 505 PM.
0457 PM TSTM WND DMG 2 SE CLINTON 40.13N 88.93W
05/24/2006 DE WITT IL EMERGENCY MNGR
2 OR 3 LARGE TREES DOWN ON ROUTE 54 BETWEEN CLINTON AND
THE CLINTON POWER STATION.
0535 PM HAIL 1 SW MATTOON 39.47N 88.38W
05/24/2006 M0.88 INCH COLES IL EMERGENCY MNGR
0535 PM TORNADO 1 S ARCOLA 39.67N 88.30W
05/24/2006 DOUGLAS IL EMERGENCY MNGR
0535 PM TORNADO 2 W COOKS MILL 39.58N 88.45W
05/24/2006 COLES IL EMERGENCY MNGR
TRAINED SPOTTERS REPORT TORNADO 3 MI WEST OF COOKS MILL
AT COUNTY ROADS 300 EAST AND 1200 NORTH. RELAYED VIA
COLES COUNTY ESDA.
0539 PM TSTM WND GST 1 E MATTOON 39.48N 88.35W
05/24/2006 E70.00 MPH COLES IL EMERGENCY MNGR
60-70 MPH REPORTED BY COLES COUNTY EOC.
0545 PM TSTM WND GST 1 SW CHARLESTON 39.47N 88.19W
05/24/2006 E60.00 MPH COLES IL AIRPLANE PILOT
50-60 MPH WINDS REPORTED BY SPOTTER. FROM COLES COUNTY
EOC.
0607 PM TSTM WND DMG ALTAMONT 39.06N 88.75W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
TREES DOWN IN TOWN.
0607 PM TSTM WND DMG ALTAMONT 39.06N 88.75W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
LARGE MAPLE TREE FELL ON A HOUSE IN ALTAMONT CAUSING
MAJOR DAMAGE. SCATTERED POWER LINES DOWN IN EFFINGHAM
COUNTY.
0628 PM TSTM WND DMG WATSON 39.03N 88.57W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
TREES DOWN IN TOWN.
0644 PM TSTM WND DMG DIETERICH 39.06N 88.38W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
POWER LINES DOWN.
0650 PM TSTM WND DMG NEWTON 38.99N 88.16W
05/24/2006 JASPER IL EMERGENCY MNGR
STORAGE BUILDING DAMAGED AT THE FAIRGROUNDS. PART OF A
ROOF OFF OF A HOME. TREES AND POWER LINES DOWN.
0650 PM TSTM WND DMG FLORA 38.67N 88.48W
05/24/2006 CLAY IL EMERGENCY MNGR
3 INCH DIAMETER TREE LIMBS DOWN AND POWER LINES DOWN IN
TOWN.
0724 PM TSTM WND DMG SUMNER 38.72N 87.86W
05/24/2006 LAWRENCE IL LAW ENFORCEMENT
POWER LINES DOWN IN SUMNER.
0725 PM TSTM WND DMG 4 SSW SUMNER 38.66N 87.89W
05/24/2006 LAWRENCE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0738 PM TSTM WND DMG LAWRENCEVILLE 38.73N 87.69W
05/24/2006 LAWRENCE IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
&&
SCHAFFERLocal storm report, May 24, 9:26 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
926 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 6 SE LEWISTOWN 40.34N 90.07W
05/24/2006 FULTON IL LAW ENFORCEMENT
SHERIFF REPORTED 4 TREES DOWN ON IL ROUTE 78 6 MILES SE
OF LEWISTOWN
0310 PM HAIL 1 W ST. DAVID 40.49N 90.07W
05/24/2006 E3.00 INCH FULTON IL EMERGENCY MNGR
2.5 INCH TO 3 INCH HAIL...DURATION OF HAIL...5 MINUTES
0312 PM HAIL LEWISTOWN 40.40N 90.16W
05/24/2006 E1.00 INCH FULTON IL EMERGENCY MNGR
REPORT FROM FULTON COUNTY EMERGENCY MANAGER
0314 PM HAIL ST. DAVID 40.49N 90.05W
05/24/2006 E1.75 INCH FULTON IL TRAINED SPOTTER
REPORT FROM TRAINED SPOTTER
0317 PM HAIL ST. DAVID 40.49N 90.05W
05/24/2006 E1.00 INCH FULTON IL EMERGENCY MNGR
QUARTER SIZED HAIL IN ST DAVID
0325 PM TSTM WND DMG CANTON 40.56N 90.04W
05/24/2006 FULTON IL EMERGENCY MNGR
LIMBS AND POWERLINES DOWN ON IL ROUTE 9
0325 PM HAIL CANTON 40.56N 90.04W
05/24/2006 M1.75 INCH FULTON IL EMERGENCY MNGR
0330 PM TSTM WND DMG 3 E PLEASANT PLAINS 39.87N 89.86W
05/24/2006 SANGAMON IL EMERGENCY MNGR
POWERLINES DOWN ALONG ROUTE 125 3 MILES EAST OF PLEASANT
PLAINS
0330 PM TSTM WND DMG HANNA CITY 40.69N 89.79W
05/24/2006 PEORIA IL PUBLIC
LARGE TREE LIMBS DOWN...PUBLIC REPORT VIA SHERIFF
0334 PM HAIL 2 W TRIVOLI 40.69N 89.92W
05/24/2006 E1.00 INCH PEORIA IL EMERGENCY MNGR
HAIL AT THE CORNER OF STONE SCHOOL ROAD AND IL ROUTE 116
0339 PM TSTM WND GST TREMONT 40.53N 89.49W
05/24/2006 M65.00 MPH TAZEWELL IL EMERGENCY MNGR
MEASURED AT EOC
0342 PM TSTM WND GST 1 S MACKINAW 40.52N 89.36W
05/24/2006 E60.00 MPH TAZEWELL IL TRAINED SPOTTER
FROM SIGNIFICANT WEATHGER OBSERVER NETWORK
0343 PM TSTM WND GST 2 E HOPEDALE 40.42N 89.38W
05/24/2006 M70.00 MPH TAZEWELL IL EMERGENCY MNGR
AT IL ROUTE 122 AND BEEMACK ROAD
0344 PM TSTM WND GST MACKINAW 40.53N 89.36W
05/24/2006 M60.00 MPH TAZEWELL IL LAW ENFORCEMENT
MEASURED BY MACKINAW PD
0345 PM TSTM WND DMG MACKINAW 40.53N 89.36W
05/24/2006 TAZEWELL IL CO-OP OBSERVER
5 TO 12 INCH TREE LIMBS DOWN IN MAKCINAW. SEVERAL HIGHWAY
SIGNS BLOWN DOWN ON ROUTE 9 NEAR MAKCINAW. SHINGLES OFF
OF A HOUSE 1 MILE EAST OF MACKINAW.
0345 PM TSTM WND DMG DUNFERMLINE 40.49N 90.03W
05/24/2006 FULTON IL EMERGENCY MNGR
SIX 1 TO 3 FOOT DIAMETER TREES SNAPPED.
0350 PM TSTM WND DMG STANFORD 40.43N 89.22W
05/24/2006 MCLEAN IL EMERGENCY MNGR
ROOF DAMAGE IN STANFORD.
0350 PM TSTM WND DMG ROME 40.88N 89.51W
05/24/2006 PEORIA IL CO-OP OBSERVER
TREE LIMBS DOWN IN ROME. POWER LINES DOWN. FENCE BLOWN IN
AT A BASEBALL FIELD AND DAMAGE TO STRUCTURES AT THE
FIELD.
0356 PM TSTM WND GST 3 N EUREKA 40.76N 89.28W
05/24/2006 M76.00 MPH WOODFORD IL EMERGENCY MNGR
50 MPH SUSTAINED...DUST AND DEBRIS IN THE AIR
0359 PM TSTM WND DMG EUREKA 40.72N 89.28W
05/24/2006 WOODFORD IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY OF EUREKA.
0401 PM TSTM WND DMG LINCOLN 40.15N 89.37W
05/24/2006 LOGAN IL PUBLIC
6 INCH DIAMETER TREE LIMB BLOWN DOWN FROM 30 KNOT WIND
GUST MEASURED AT LINCOLN AIRPORT.
0403 PM TSTM WND DMG ROME 40.88N 89.51W
05/24/2006 PEORIA IL EMERGENCY MNGR
8 INCH TREE LIMB DOWN.
0404 PM TSTM WND DMG LINCOLN 40.15N 89.37W
05/24/2006 LOGAN IL NWS EMPLOYEE
8 INCH DIAMETER COTTONWOOD TREE BROKE OF ABOUT 12 FEET
OFF THE GROUND AT THE NWS OFFICE. MEASURED WIND GUST OF
36 MPH.
0405 PM TSTM WND DMG 1 SSE WASHBURN 40.91N 89.28W
05/24/2006 WOODFORD IL EMERGENCY MNGR
POWER LINES DOWN IN WASHBURN.
0406 PM TSTM WND DMG HUDSON 40.61N 88.99W
05/24/2006 MCLEAN IL EMERGENCY MNGR
SMALL STRUCTURES DAMAGED IN HUDSON.
0406 PM TSTM WND DMG HUDSON 40.61N 88.99W
05/24/2006 MCLEAN IL EMERGENCY MNGR
FIVE 3 FOOT DIAMETER TREES DOWN.
0406 PM TSTM WND DMG WASHBURN 40.92N 89.29W
05/24/2006 WOODFORD IL EMERGENCY MNGR
6 INCH DIAMETER TREE DOWN.
0410 PM TSTM WND DMG GRIDLEY 40.74N 88.88W
05/24/2006 MCLEAN IL AMATEUR RADIO
LARGE TREES DOWN IN GRIDLEY.
0413 PM HAIL TOLUCA 41.01N 89.13W
05/24/2006 M0.88 INCH MARSHALL IL EMERGENCY MNGR
0413 PM TSTM WND DMG SW TOLUCA 41.01N 89.13W
05/24/2006 MARSHALL IL EMERGENCY MNGR
POWER LINES DOWN SOUTHWEST OF TOLUCA.
0420 PM TSTM WND DMG 5 NE LACON 41.07N 89.34W
05/24/2006 MARSHALL IL EMERGENCY MNGR
POWER LINES DOWN ON A CAR.
0420 PM TSTM WND DMG WAYNESVILLE 40.24N 89.12W
05/24/2006 DE WITT IL EMERGENCY MNGR
TREE DOWN ON A CAR AND FENCE. POWER LINES DOWN.
0423 PM TSTM WND DMG PALMER 39.46N 89.41W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN IN PLAMER.
0425 PM TSTM WND DMG 4 E WASHBURN 40.92N 89.22W
05/24/2006 WOODFORD IL EMERGENCY MNGR
18 FOOT DIAMETER GRAIN SILO DESTROYED.
0425 PM TSTM WND DMG 1 SE WASHBURN 40.91N 89.28W
05/24/2006 WOODFORD IL EMERGENCY MNGR
18 INCH DIAMTER TREE DOWN.
0427 PM TSTM WND DMG MORRISONVILLE 39.42N 89.46W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN.
0427 PM TSTM WND DMG EDINBURG 39.66N 89.39W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN.
0433 PM HAIL 1 S TAYLORVILLE 39.51N 89.26W
05/24/2006 M0.88 INCH CHRISTIAN IL CO-OP OBSERVER
0450 PM TSTM WND DMG 3 W PANA 39.39N 89.13W
05/24/2006 CHRISTIAN IL CO-OP OBSERVER
WIND DAMAGE IN ROSAMOND...NUMEROUS TREES BLOWN DOWN AND
SIDING ON HOUSE DAMAGE. BETWEEN 450 AND 505 PM.
0457 PM TSTM WND DMG 2 SE CLINTON 40.13N 88.93W
05/24/2006 DE WITT IL EMERGENCY MNGR
2 OR 3 LARGE TREES DOWN ON ROUTE 54 BETWEEN CLINTON AND
THE CLINTON POWER STATION.
0535 PM HAIL 1 SW MATTOON 39.47N 88.38W
05/24/2006 M0.88 INCH COLES IL EMERGENCY MNGR
0535 PM TORNADO 1 S ARCOLA 39.67N 88.30W
05/24/2006 DOUGLAS IL EMERGENCY MNGR
0535 PM TORNADO 2 W COOKS MILL 39.58N 88.45W
05/24/2006 COLES IL EMERGENCY MNGR
TRAINED SPOTTERS REPORT TORNADO 3 MI WEST OF COOKS MILL
AT COUNTY ROADS 300 EAST AND 1200 NORTH. RELAYED VIA
COLES COUNTY ESDA.
0539 PM TSTM WND GST 1 E MATTOON 39.48N 88.35W
05/24/2006 E70.00 MPH COLES IL EMERGENCY MNGR
60-70 MPH REPORTED BY COLES COUNTY EOC.
0545 PM TSTM WND GST 1 SW CHARLESTON 39.47N 88.19W
05/24/2006 E60.00 MPH COLES IL AIRPLANE PILOT
50-60 MPH WINDS REPORTED BY SPOTTER. FROM COLES COUNTY
EOC.
0607 PM TSTM WND DMG ALTAMONT 39.06N 88.75W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
LARGE MAPLE TREE FELL ON A HOUSE IN ALTAMONT CAUSING
MAJOR DAMAGE. SCATTERED POWER LINES DOWN IN EFFINGHAM
COUNTY.
0607 PM TSTM WND DMG ALTAMONT 39.06N 88.75W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
TREES DOWN IN TOWN.
0628 PM TSTM WND DMG WATSON 39.03N 88.57W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
TREES DOWN IN TOWN.
0644 PM TSTM WND DMG DIETERICH 39.06N 88.38W
05/24/2006 EFFINGHAM IL EMERGENCY MNGR
POWER LINES DOWN.
0650 PM TSTM WND DMG FLORA 38.67N 88.48W
05/24/2006 CLAY IL EMERGENCY MNGR
3 INCH DIAMETER TREE LIMBS DOWN AND POWER LINES DOWN IN
TOWN.
0650 PM TSTM WND DMG NEWTON 38.99N 88.16W
05/24/2006 JASPER IL EMERGENCY MNGR
STORAGE BUILDING DAMAGED AT THE FAIRGROUNDS. PART OF A
ROOF OFF OF A HOME. TREES AND POWER LINES DOWN.
0724 PM TSTM WND DMG SUMNER 38.72N 87.86W
05/24/2006 LAWRENCE IL LAW ENFORCEMENT
POWER LINES DOWN IN SUMNER.
0725 PM TSTM WND DMG 4 SSW SUMNER 38.66N 87.89W
05/24/2006 LAWRENCE IL TRAINED SPOTTER
TREES AND POWER LINES DOWN.
0738 PM TSTM WND DMG LAWRENCEVILLE 38.73N 87.69W
05/24/2006 LAWRENCE IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN TOWN.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:06 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 39 min |
| May 24, 7:18 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 42 min |
| May 24, 8:11 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 14 min |
| May 24, 11:11 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 49 min |
| May 24, 11:53 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 44 min |
| May 25, 12:02 AM CDT | Severe Thunderstorm Warning | ILX | Morgan | 28 min |
| May 25, 2:00 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 60 min |
| May 25, 2:13 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.